MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PRSTHS,KNEE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PRSTHS,KNEE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Catalog Number 74022224
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosened component.
 
Additional Manufacturer Narrative
The affected complaint devices were not returned for evaluation.Our clinical investigation noted that the revision reports confirm the proximal tibia implant was loose.However, without the x-rays or the requested clinical information the root cause of the loosening cannot be determined.The reported questionable fall cannot be ruled out as a contributing factor.A ct scan report from the 6 month follow up reports the components are intact and well seated.This adverse event has been reported as resolved with residual effects.No further clinical/medical assessment is warranted at this time.Our investigation included a review of the manufacturing records for the listed batches which did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the parts revealed no prior complaints for the listed batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 4
Common Device Name
PRSTHS,KNEE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7302901
Report Number1020279-2018-00252
Device Sequence Number16475871
Product Code JWH
UDI-Device Identifier03596010554321
UDI-Public03596010554321
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Catalogue Number74022224
Device Lot Number15EM19769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4); (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR